MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that an icast stent did not go through a 6 french sheath.It was noticeably thicker than icast's used in the past.It was removed and a new icast was used of the same size but different batch and it went through fine.
 
Additional Manufacturer Narrative
The product was not returned for evaluation and no pictures provided.Based on the details provided, prior to moistening/wetting, the stent met with resistance using a cook sheath, but after moistening/wetting, deployment was successful.As per icast instructions for use, preparations of the icast covered stent and delivery catheter states the following: ¿moisten the icast covered stent with saline.¿ ¿take caution if using the device with an introducer sheath.¿ as per cook medical introducers instructions for use, precaution and sheath introduction sections states the following: ¿before removing or inserting devices through the introducer, aspirate through the side-arm valve to clear the introducer, then flush with heparinized saline.¿ ¿using the side-arm of the valve, flush the introducer by filling the introducer assembly completely with heparinized saline.¿ ¿flush the dilator with heparinized solution.¿ a review of the device history records show that this lot of icast covered stent passed all quality and performance requirements without any non-conformances noted during the manufacture of the production lot of catheters and has not identified any material, design, manufacturing or equipment issues that would have contributed to the reported complaint.The product requirement document describes the requirement as "device must pass through standard bronchoscopes and endotracheal tubes without stent dislodgment or catheter damage.¿in this case, a sheath was used as the device was used in a vascular application.During lot qualification testing, introducer sheath compatibility was tested.Introducer sheath compatibility was tested by wetting the distal catheter shaft, including the stent, prior to passing the stent/catheter through a size 6 fr sheath.The test required that the stent remain between the ro markers when passing through the sheath and that the stent and catheter pass through the sheath without damage.No failures were identified for the test.Based on the details provided and correspondence indicating that prior to wetting the stent met with resistance, but after wetting deployment was successful, the complaint could not be confirmed.The most probable cause is that the stent met with resistance because the material was not wetted/moistened prior to use as required by icast instructions for use and cook medical introducers instructions for use.Based on the details of the complaint there is no evidence to conclude that the device was faulty.The product met all quality and performance requirements at the time of manufacture.The investigation has concluded that the product was not defective and therefore the complaint cannot be confirmed.H3 other text: not available for return.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12088463
Report Number3011175548-2021-00717
Device Sequence Number16981426
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model Number85453
Device Catalogue Number85453
Device Lot Number472008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown